Herceptin side effects or brain mets ? Freaking out.

Sam09Sam09 Member Posts: 141
edited April 2018 in Metastatic breast cancer
Any one have these side effects . Lately I've had sinus pain just dull. Occasional stabs in temples sore scalp and only once a neck click and pain stab behind eye and  a funny feeling like an itchy crawl on crown of scalp . Apart from that I feel fabulous . Feel super charged... but doctor Google has for me to tell it plainly frozen with fear. Bloody Google seriously why in the middle of the night do I Google.  Panic !!!!! Can't get back to sleep. 
My tumor markers are low .I don't  wish to tell my onc yet and......if by chance it's what doctor Google says I know that's it. This disease does your head in .   Please tell me if someone else on herceptin and perjeta suffers this a little so I can calm down .

Comments

  • iserbrowniserbrown Regional VictoriaMember Posts: 3,836
    No to Dr Google!!

    It may be migraine, who knows!  Get to your GP and or Onc, whichever appointment is next and get it sorted otherwise you will be in an angry ant frame of mind and it could be for no good reason!

    Take care
  • Beryl C.Beryl C. Member Posts: 175
    Hi Sam09 - I'm up to Herceptin infusion no. 89 (x3weekly since Aug. 2011) and I've recently changed from Anastrozole to Exemastane which are both aromatose inhibitors. Throughout this time I have had side effects for which both oncologist and GP have no explanation. In short, 'take panadol frequently'. I won't give the details because my previous posts give information of pain experiences.
    I recently had an infection with two bouts of convulsions in the one night. When I did a check-up with my GP a few days later he sent me off to emergency immediately (My husband drove). They did a CT scan and found a 'lesion' in my head. The consultant was very clear that it was not on the brain. I had an MRI and the diagnosis is a benign haemangioma and no threat. It was almost three weeks from the original scan to MRI results - a tough time.
    Based on my experience, I agree with iserbrown, and strongly suggest an MRI even if the symptoms have stopped. Prior to seeing GP or ONC put your symptoms and locations, eg, 'above left eye',  in writing as a memory aid or take a friend who knows all the details of your symptoms. Agree about the ban on Dr Google! xBeryl
  • SoldierCrabSoldierCrab Bathurst NSW Member Posts: 3,234
    Sam09 call the helpline and discuss this with them... 

    BCNA Helpline 1800 500 258

    If you have any questions, concerns or require any further information or support please call 1800 500 258.  The Helpline is open Monday, Wednesday and Friday from 9 am till 5 pm EST and Tuesday and Thursday from 9 am till 9 pm EST


    Also do what Iserbrown said .... 
  • Sam09Sam09 Member Posts: 141
    I am really hoping this is all in my head ha because I had thought a few months ago it had spread to my lungs as I had a crushing pain constantly around my chest and ribs and a ct scan came back clear and then weirdly enough all the symptoms dissipated.  Sometimes we stress ourselves into believing things . I hope this is the case .
  • kmakmkmakm MelbourneMember Posts: 7,655
    Go get it checked. Either way it will set your mind at rest from the terror of the unknown. And if it is something, the sooner the docs are onto it the better. Take care. K xox
  • Karen_CKaren_C Member Posts: 82
    Hi Sam,
    I was on Herceptin with a myriad of chemotherapy adjuvents over the years.  Into my 12th year and 9 years of that was having Herceptin.  Being HER2 Positive, for me this durg was my silver bullet.  I definitely had hayfever like symptoms with this drug as I still do on Kadcyla which is a hybrid of Herceptin.  Important you talk to your oncologist about your concerns or as suggested by SoldierCrab, at least call the BCNA helpline 1800 500 258.   For me, it has been my scans that have picked up changes, second guessing just has you ruminating about what could be.  Biologically we are all different so Dr. Google cannot be relied on.  Hope this helps.  Take care Karen C

  • Riki_BCNARiki_BCNA Administrator, Staff, Member, Moderator Posts: 271
    Hi @Sam09 sending you a private message
  • CaptaingrumpypantsCaptaingrumpypants Member Posts: 21
    @Sam09, this is a tangent but I'm also a shocker for consulting Dr Google in the wee hours (aren't we all?) and it's just terrible for my anxiety. I recently put an app called Stay Focused on my phone and tablet, and it's really helped. You can block certain apps (Chrome for me) at specified time intervals. I block it from 9pm onwards. There are ways around it of course, but it's usually enough to get me reading a book or something in the middle of the night instead. Often by the next day I've completely forgotten whatever random symptom was freaking me out at 2am. If not, at least during daylight hours I can do something practical about it. 

    Anyway, just a thought. I hope things are well with you.
Sign In or Register to comment.